Alert archive / Tennessee / River Flood Warnings in 2017
River Flood Warning 37, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Jul 5, 2017, 8:40 PM CDT for Crockett County, Dyer County, Lauderdale County, Tennessee. It took effect at Jul 5, 2017, 10:18 PM CDT. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2017, 8:40 PM CDT (01:40 UTC)
- In effect from
- Jul 5, 2017, 10:18 PM CDT
- Expired
- Jul 6, 2017, 3:30 PM CDT
- In force
- 17 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Crockett County, TN, Dyer County, TN, Lauderdale County, TN
The radar
The Memphis radar (KNQA), 77 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Forked Deer River near Halls (HLST1).
- Action stage
- 8.5 ft
- Minor stage
- 9 ft
- Moderate stage
- 13.5 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
596 WGUS44 KMEG 060140 FLWMEG BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Memphis TN 840 PM CDT Wed Jul 5 2017 The National Weather Service has issued a Flood Warning for the S.F. Fork Forked Deer River at Halls. PRECAUTIONARY/PREPAREDNESS ACTIONS... A followup Flood Statement will be issued thursday morning or sooner if conditions warrant. For graphical river and flood information...please go to www.weather.gov and click near Memphis on the map. Then select Rivers and Lakes AHPS under current conditions. Do not drive through flooded areas...turn around don't drown. Stay tuned to your weather radio and your local news media for the latest river information. && TNC033-045-097-062030- /O.NEW.KMEG.FL.W.0037.170706T0318Z-170706T2030Z/ /HLST1.1.ER.170706T0318Z.170706T0600Z.170706T1430Z.NO/ 840 PM CDT Wed Jul 5 2017 The National Weather Service in Memphis TN has issued a * Flood Warning for the S.F. Fork Forked Deer River near Halls * from Wednesday July 5 until Thursday July 6. * At 8 PM Wednesday the stage was 7.3 feet. * Minor flooding is forecast. * Maximum forecast stage of 11.0 feet Thursday July 6. * Flood stage is 9.0 feet. * Forecast to rise above flood stage by Wednesday July 5 and continue to rise to near 11.0 feet by Thursday July 06. The river will fall below flood stage later Thursday July 6. At 11.5 feet, Farmland near the river is flooded.. && LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940 $$
1 follow-up statement
038 WGUS84 KMEG 061527 FLSMEG Flood Statement National Weather Service Memphis TN 1027 AM CDT Thu Jul 6 2017 The Flood Warning continues for the S.F. Fork Forked Deer River. For graphical river and flood information...please go to www.weather.gov and click near Memphis on the map. Then select Rivers and Lakes AHPS under current conditions. Stay tuned to your weather radio and your local news media for the latest river information. && TNC033-045-097-061557- /O.CAN.KMEG.FL.W.0037.000000T0000Z-170706T2030Z/ /HLST1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1027 AM CDT Thu Jul 6 2017 Forecast information for S.F. Fork Forked Deer River near Halls * At 10 AM Thursday the stage was 6.9 feet. * No flooding is currently forecast. * Flood stage is 9.0 feet. * Forecast...The river will rise to near 6.2 feet Thursday July 06. && LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jul 5, 6:31 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jul 5, 6:31 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Memphis TN 631 PM CDT Wed Jul 5 2017 .UPDATE... Updated for the 00Z Aviation Discussion && .PREV DISCUSSION... /issued 335 PM CDT Wed Jul 5 2017/ DISCUSSION... Currently around the Mid-South, showers and thunderstorms continue across primarily west Tennessee and east Arkansas. Temperatures are generally in the 80s, with winds gusty from the south. Latest surface analysis depicts high pressure over the southeast CONUS, helping to drive this southerly flow and draw moisture into the region. Meanwhile, latest H5 analysis depicts a ridge axis over much of western CONUS, with an upper trough extending from northern Michigan southwestward to central Texas. The upper trough to the west of the region has resulted in southwesterly flow over the FA. This has led to persistent shower and thunderstorm activity throughout much of the day. This flow will persist into late Thursday, allowing chances for showers and thunderstorms to continue tonight and on Thursday afternoon, as several weak impulses transit the flow. Given the ample low level moisture, southerly flow, and cloud cover tonight, overnight lows will be in the low to mid 70s. With highs again in the 80s on Thursday, chances for showers and thunderstorms will continue as the trough axis moves over the area throughout the day. Thus, chances will be greatest over eastern portions of the FA on Thursday. By Friday the trough is east of the area, but northwest flow aloft will keep thunderstorm chances in the forecast. Temperatures will warm to be near 90 again on Friday and for the weekend. A weak front approaches the region early Saturday, providing additional chances for showers and storms throughout the day. Surface high pressure builds in behind this feature on Sunday, but kept slight to chance POPs in the forecast through the beginning of next week as northwest flow aloft remains situated over the region. Temperatures will be a couple of degrees cooler than average for early July early next week. ZDM && .AVIATION... 00Z TAF cycle VFR conditions should continue for most of the forecast period. One area of thunderstorms is moving across west Tennessee and a second area will be moving into northeast Arkansas in the next hour or so. This activity should weaken by around sunset. More showers and thunderstorms may move into the region Thursday morning and may continue into the early afternoon hours. Some low clouds may reach the KJBR area overnight and remain during the morning hours producing IFR ceilings. Winds will be mainly from the southwest at 5 to 10 knots for much of the forecast period. ARS && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jul 5, 4:19 AM CDT, 16 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 419 AM CDT Wed Jul 5 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-061200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 419 AM CDT Wed Jul 5 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A few strong thunderstorms to perhaps an isolated severe thunderstorm is possible across the Mid-South today into this evening. Damaging winds is the primary threat if any thunderstorms can reach severe limits. Heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Jul 5, 7:57 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
757 PM CDT WED JUL 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG CEDAR GROVE 35.82N 88.60W
07/05/2017 CARROLL TN EMERGENCY MNGR
SEVERAL TREES DOWN.SOME TREES FELL ON HOUSES AND ARE
BLOCKING ROADS. HIGHWAY 70 BETWEEN FLAT BOTTOM RD AND 424
HAS THE MOST DAMAGE. TREES DOWN ALONG HIGHWAY 70 BETWEEN
CEDAR GROVE AND HUNTINGDON. POSSIBLE DAMAGE TO A TRAILOR
PARK.
&&
MRMLocal storm report, Jul 5, 8:06 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
806 PM CDT WED JUL 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG NE CEDAR GROVE 35.82N 88.60W
07/05/2017 CARROLL TN BROADCAST MEDIA
TRAILOR PARK WAS EXTESIVELY DAMAGED WITH ROOFS AND
PORCHES RIPPED AWAY.
&&
MRMLocal storm report, Jul 5, 8:24 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
824 PM CDT WED JUL 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG NE CEDAR GROVE 35.82N 88.60W
07/05/2017 CARROLL TN BROADCAST MEDIA
TRAILOR PARK WAS EXTESIVELY DAMAGED WITH ROOFS AND
PORCHES RIPPED AWAY.
0700 PM TSTM WND DMG CEDAR GROVE 35.82N 88.60W
07/05/2017 CARROLL TN EMERGENCY MNGR
SEVERAL TREES DOWN.SOME TREES FELL ON HOUSES AND SOME ARE
BLOCKING ROADS. HIGHWAY 70 BETWEEN FLAT BOTTOM RD AND 424
HAS THE MOST DAMAGE. TREES DOWN ALONG HIGHWAY 70 BETWEEN
CEDAR GROVE AND HUNTINGDON. POSSIBLE DAMAGE TO A TRAILOR
PARK.
&&
MRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:47 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Decatur, Henderson, Henry | 43 min |
| Jul 6, 1:47 PM CDT | River Flood Advisory | MEG | Decatur, Hardin | 4 days |
| Jul 6, 5:39 PM CDT | Special Weather Statement | MEG | Shelby | 51 min |
Nearby
River Flood Warnings in Tennessee, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.